Alert archive / Virginia / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 4, NWS Blacksburg, VA

April 8, 20194 counties in Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at Apr 8, 2019, 2:46 PM EDT for 4 counties in Virginia. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 8, 2019, 2:46 PM EDT (18:46 UTC)
Expired
Apr 8, 2019, 3:30 PM EDT
In force
44 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties City of Radford, VA, Montgomery County, VA, Pulaski County, VA, Wythe County, VA

The radar

The Roanoke radar (KFCX), 29 km from the middle of the area, began a volume at 18:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 8, 2:32 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 6.8 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2019-04-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 17 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2019-04-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 188 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
17 J/kg
Mixed-layer CIN
-68 J/kg
Mixed-layer LCL
733 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
188 m²/s²
0-3 km storm-relative helicity
223 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

587 
WUUS51 KRNK 081846
SVRRNK
VAC121-155-197-750-081930-
/O.NEW.KRNK.SV.W.0004.190408T1846Z-190408T1930Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service BLACKSBURG VA
246 PM EDT Mon Apr 8 2019

The National Weather Service in BLACKSBURG has issued a

* Severe Thunderstorm Warning for...
  Pulaski County in southwestern Virginia...
  The City of Radford in southwestern Virginia...
  Eastern Wythe County in southwestern Virginia...
  Montgomery County in southwestern Virginia...

* Until 330 PM EDT

* At 245 PM EDT, severe thunderstorms were located along a line
  extending from near Parrott to near Cripple Creek, moving east at
  20 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations impacted include...
  Blacksburg...
  Christiansburg...
  Radford...
  Pulaski...
  and Dublin.

This includes The following Location Virginia Tech.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for large hail and damaging winds. For your
safety, move to an interior room on the lowest floor of a sturdy
building. Stay away from windows.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

&&

LAT...LON 3677 8117 3721 8073 3729 8048 3734 8026
      3730 8026 3725 8021 3699 8050 3701 8052
      3697 8056 3689 8071
TIME...MOT...LOC 1845Z 253DEG 18KT 3718 8066 3683 8107 

HAIL...1.00IN
WIND...60MPH
 
$$

MBS
2 follow-up statements
467 
WWUS51 KRNK 081909
SVSRNK

Severe Weather Statement
National Weather Service BLACKSBURG VA
309 PM EDT Mon Apr 8 2019

VAC121-155-197-750-081930-
/O.CON.KRNK.SV.W.0004.000000T0000Z-190408T1930Z/
Pulaski VA-City of Radford VA-Wythe VA-Montgomery VA-
309 PM EDT Mon Apr 8 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT 
FOR PULASKI...EAST CENTRAL WYTHE AND MONTGOMERY COUNTIES AND THE 
CITY OF RADFORD...

At 308 PM EDT, severe thunderstorms were located along a line
extending from Prices Fork to near Ivanhoe, moving east at 20 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Blacksburg...
Christiansburg...
Radford...
Pulaski...
and Dublin.

This includes The following Location Virginia Tech.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for LARGE HAIL AND DAMAGING WINDS. For your
safety, move to an interior room on the lowest floor of a sturdy
building. Stay away from windows.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

&&

LAT...LON 3689 8091 3723 8066 3729 8048 3734 8026
      3730 8026 3725 8021 3699 8050 3701 8052
      3697 8056 3689 8071
TIME...MOT...LOC 1908Z 253DEG 18KT 3721 8052 3686 8093 

HAIL...1.00IN
WIND...60MPH
 
$$

MBS
398 
WWUS51 KRNK 081929
SVSRNK

Severe Weather Statement
National Weather Service BLACKSBURG VA
329 PM EDT Mon Apr 8 2019

VAC121-155-197-750-081938-
/O.EXP.KRNK.SV.W.0004.000000T0000Z-190408T1930Z/
Pulaski VA-City of Radford VA-Wythe VA-Montgomery VA-
329 PM EDT Mon Apr 8 2019

...THE SEVERE THUNDERSTORM WARNING FOR PULASKI...EAST CENTRAL WYTHE 
AND MONTGOMERY COUNTIES AND THE CITY OF RADFORD WILL EXPIRE AT 330 
PM EDT...
    
The storms which prompted the warning have moved west and a new 
warning has been issued.

A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
northwestern North Carolina...and south central, southwestern and
west central Virginia.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

LAT...LON 3689 8091 3723 8066 3729 8048 3734 8026
      3730 8026 3725 8021 3699 8050 3701 8052
      3697 8056 3689 8071
TIME...MOT...LOC 1928Z 253DEG 18KT 3724 8041 3689 8082 

$$

MBS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 1:57 PM EDT, 49 minutes earlier.

Area forecast discussion, Apr 8, 1:57 PM EDT, 49 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
157 PM EDT Mon Apr 8 2019

.SYNOPSIS...
Low pressure over the Gulf Coast states and a front extending
north into the Ohio Valley shifts east through our area by
Tuesday. A secondary area of low pressure will develop in the
southeast Tuesday and move northeast toward the Mid- Atlantic
keeping a chance of rain across much of the area Tuesday. High
pressure will then spread across the region Wednesday before
another storm system brings rain back to the area by Friday.

&&

.NEAR TERM /THROUGH TUESDAY/...
As of 144 PM EDT Monday...

Severe Weather Threat This Afternoon and Evening...

Deeper convection has fired up ahead of a vort across far SW Va
into WV with hail being the main culprit so far. More convection
is firing up across the NC foothills. High-res models still
painting high pops in west early this afternoon, then shifting
to the piedmont by 4pm. Convective parameters still favor best
threat of severe storms east of the Blue Ridge with damaging
winds the main threat along with isolated hail and tornadoes.
Hail and wind damage may also occur early in the mountains as
seen already in southern WV.

Sunshine allowed temps to surge out east and instability will
increase fueling threat of severe storms. SPC has an Enhanced
Risk in the piedmont/foothills, mainly along and southeast of a
line from Boone to Farmville.

12z soundings, and forecast parameters for severe weather show
that our VA/NC piedmont will be favorable for isolated
supercells, with damaging winds and isolated tornadoes possible.
This does not look like a case of low cape/high shear with a
low level boundary, but 0-3km SRH will range from 200-300 m2/s2
after 20z with supercell composite per the RAP13 showing threat
running along/south of U.S. 58 from Hillsville to South Boston.
With more sunshine showing up, expect the airmass to destablize
with SBCAPEs of up to 2000 J/KG over the piedmont. Needless to
say, those living east of the Blue Ridge and especially in
southside VA and the NC piedmont should make early plans in case
severe storms develop.

In addition, there is heavy rain threat with any training of
cells. Storm total model rainfall is in the 1.5 to 2.0 inch
range with the heavier cells. This is not the greatest concern,
but it is of some and WPC has included most of our area in a
Marginal Threat for heavy rainfall. At least we have had a
chance for some drying in recent weeks and also
evapotransporation is greater now that things are beginning to
green up.

Temperatures will remain above normal with no significant
cooling behind the upper system today and tonight. Look for
temperatures to remain 10-15 degrees above normal for both maxes
and mins today and tonight. Dewpoints will also remain well
above normal in the high 50s to mid 60s even in the Piedmont
today.

A cold front will drop south across the region Tuesday.
Scattered showers and isolated thunderstorms will develop along
and ahead of the front. Day Two Convective Outlook had general
thunderstorms across southern portion of forecast area. High
temperatures on Tuesday will range from the mid 60s in the
mountains to the mid 70s in the piedmont.

/Forecast Confidence Levels/
Temperatures - High,
Precipitation Probabilities - High,
Winds - Moderate to High,
Thunderstorm Threat - High,
Severe Thunderstorm Threat - Moderate to High.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/...
As of 1100 AM EDT Monday...

For the most part, this portion of the forecast is expected to be
precipitation free with high pressure dominating our landscape at
least Wednesday into Thursday.

Our forecast will now reflect some lingering isolated showers and
storms Tuesday evening across parts of our North Carolina counties
for a couple hours into the late evening, on the back side of the
departing front. Prior, our forecast had a this activity more
progressively exiting the region. Now the speed has been slowed
slightly.

Previously, we had been advertising the return of precipitation
Thursday night. This part of our forecast has not changed. By
Thursday night, the center of the surface high pressure will be
along or just east of the Atlantic coast, all while a cold front
approaches our area, extending south from roughly Chicago to
Huntsville by late Thursday night. Low level south to southwest flow
between these two system will increase to around 40-45 kts at 850mb,
tapping a deep fetch of eastern Gulf of Mexico moisture into our
region. The result will be the formation of primarily upslope rain
showers along and near the crest of the Blue Ridge. The activity
will begin first along the Northern Mountains and Foothills of North
Carolina during the late evening, and spread north along the spine
of the Blue Ridge, while also expanding westward and eastward into
more of the mountains and neighboring Piedmont regions.

There will be two periods within this portion of the forecast where
we are expecting more than just light and variable or calm winds at
the surface. The first period will be Wednesday night behind the
departing cold front. While not very strong, folks mainly at higher
elevations will notice a northwest wind gusting to around 15 to 20
mph, with the mountains valleys and Piedmont regions receiving
weaker speeds and gusts. A period of more substantial winds is
expected to ramp up Thursday afternoon into Thursday night as the
low level jet strengthens. By Thursday afternoon gusts across the
mountains of 15 to 25 mph will be common with those values
increasing to 20 to 30 mph Thursday night. The mountain valleys and
Piedmont regions can subtract about 10 mph off these two ranges for
these two time periods.

Temperatures during this portion of the forecast are expected to be
slightly above normal for Wednesday and slightly below normal for
Thursday.

Confidence in the forecast for this portion of the forecast is
moderate to high. The biggest challenges whether or not there will
be some lingering isolated thunderstorms for parts of North Carolina
late Tuesday evening, and then the magnitude of the winds and the
rate and coverage of the return of showers to the area Thursday
night.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
As of 1015 AM EDT Monday....

A closed upper level low pressure system will progress eastward
through the Great Lakes region Friday into Friday night. Its
associated cold front will progress through the area on Friday. The
best dynamics associated with this system are expected to remain
north of the region. That is not to say we will be immune from
receiving scattered showers, and perhaps a few thunderstorms will
the passage of the front. The best potential for the thunderstorms
will be during the peak heating of the afternoon, along and east of
the crest of the Blue Ridge, coincident to the location of the front
Friday afternoon.

The front will quickly exit the region Friday night with only a few
lingering showers across the eastern parts of the area Friday
evening. High pressure will briefly return to the area on Saturday
to bring a dry start to the weekend, but that will change Saturday
night into Sunday.

An upper level trough will be positioned over TX/OK Saturday night,
move east, and deepen into a closed low near Memphis, TN Sunday
morning. This system will help lift a warm front north across our
area during this time frame, with a deep fetch of first Atlantic,
and then Gulf of Mexico moisture streaming into the area. Look for
rain showers to increase across the area Saturday night, and become
even more numerous during the day Sunday as the upper low continues
to move eastward. Guidance varies on just where the exact center of
the upper low will be by Sunday afternoon, but most are in consensus
that it will be somewhere along the Lower Ohio Valley between the
Mississippi River and roughly OH/KY. Not only do the locations of
the upper lows vary in position, but the speed at which the system
exits the area to the east also differs. This will impact how long
showers linger into Sunday night. Our latest forecast will reflect
the consensus of these solutions with scattered showers still across
the area Sunday night.

By Monday, little if any precipitation is expected to remain across
the area from the departing system.

Temperatures across the area will average about five degrees above
normal on Friday and Saturday. By Sunday into Monday, temperatures
are expected to cool to average a few degrees either side of normal.

Confidence for this portion of the forecast is moderate. The biggest
questions are the potential and timing of any thunderstorms on
Friday, and the timing, duration, and amounts of rainfall for Sunday
and Sunday night. A more prolonged rain on Sunday could lead to some
localized flooding issues.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
As of 140 PM EDT Monday...

Expect convection impacting most if not all TAF sites this
afternoon, with greatest time from 18-21z in the mountains to
19-00z east. Cigs will mainly be VFR outside storms this
afternoon, but IFR in storms/heavy showers. As usual with storms
gusty winds will occur. Potential for severe storms exists
especially at LYH/DAN.

Tonight, expect showers to persist near DAN through 06z, the
mainly looking at drizzle/fog and low clouds across most of the
area, so poor flying conditions with sub-MVFR likely between
06z-13z all sites.

Areas of fog developed overnight impacting the LYH, LWB, and BCB

Confidence is medium to high in terms of storms, and high for
poor flying conditions late tonight, with slow improvement Tue
morning.

EXTENDED AVIATION DISCUSSION...

MVFR/IFR conditions remain possible Tuesday afternoon as
another wave rides along a slow moving southward frontal
boundary draped across the forecast area. Showers and a few
thunderstorms are expected, especially along to south/east of
the VA/NC border. Drier weather and VFR ceilings and
visibilities are expected Wednesday into Thursday, though
another front looks to bring sub-VFR back into the area late
Thursday into Friday. High pressure brings VFR Saturday.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...None.
NC...None.
WV...None.

&&

SYNOPSIS...RAB/WP
NEAR TERM...RAB/WP
SHORT TERM...DS
LONG TERM...DS
AVIATION...RAB/WP
Hazardous weather outlook, Apr 8, 2:46 PM EDT, 0 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
246 PM EDT Mon Apr 8 2019

NCZ001-002-018-019-VAZ007-009>013-015-016-018>020-024-WVZ042>044-507-
508-091900-
Ashe-Alleghany NC-Watauga-Wilkes-Tazewell-Smyth-Bland-Giles-Wythe-
Pulaski-Grayson-Carroll-Craig-Alleghany VA-Bath-Rockbridge-Mercer-
Summers-Monroe-Eastern Greenbrier-Western Greenbrier-
246 PM EDT Mon Apr 8 2019

This Hazardous Weather Outlook is for northwest North Carolina,
southwest Virginia, west central Virginia and southeast West
Virginia.

.DAY ONE...This afternoon and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ003>006-020-VAZ014-017-022-023-032>035-043>047-058-059-091900-
Surry-Stokes-Rockingham-Caswell-Yadkin-Montgomery-Floyd-Roanoke-
Botetourt-Patrick-Franklin-Bedford-Amherst-Henry-Pittsylvania-
Campbell-Appomattox-Buckingham-Halifax-Charlotte-
246 PM EDT Mon Apr 8 2019

...SEVERE THUNDERSTORM WATCH 45 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, central Virginia, south central Virginia,
southwest Virginia and west central Virginia.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Several strong weather systems are expected to move across the Mid-
Atlantic and Appalachian region of the U.S. during the next several
days. Each of these will be capable of producing thunderstorms with
heavy rainfall. The greatest threat for heavy rainfall at this time
appears to be Saturday night into Sunday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions.

In the hours before

Special weather statement, Apr 8, 1:50 PM EDT, 56 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
150 PM EDT Mon Apr 8 2019

VAZ011-018-WVZ044-081815-
Giles-Craig-Monroe-
150 PM EDT Mon Apr 8 2019

...A STRONG THUNDERSTORM WILL AFFECT GILES, CRAIG, AND MONORE
COUNTIES...

Until 215 PM EDT.

At 150 PM EDT, a strong thunderstorm was located over Lindside,
moving east at 35 mph.

Winds in excess of 40 mph and nickel size hail are possible with this
storm.

Locations impacted include...
Lindside...
Waiteville...
Kire...
Interior...
and Maggie.

LAT...LON 3741 8071 3747 8070 3752 8037 3737 8038
TIME...MOT...LOC 1750Z 268DEG 29KT 3744 8066

DS
Special weather statement, Apr 8, 1:59 PM EDT, 47 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
159 PM EDT Mon Apr 8 2019

VAZ009-012-081830-
Wythe-Smyth-
159 PM EDT Mon Apr 8 2019

...A STRONG THUNDERSTORM WILL AFFECT WYTHE AND SMYTH COUNTIES...

Until 230 PM EDT.

At 159 PM EDT, a strong thunderstorm was located over Marion
Wytheville, moving east at 35 mph.

Winds in excess of 30 mph and pea size hail are possible with this
storm.

Locations impacted include...
Wytheville...
Rural Retreat...
Marion Wytheville...
Crockett...
and Favonia.

LAT...LON 3696 8139 3695 8138 3696 8137 3696 8136
      3697 8134 3703 8112 3702 8111 3703 8110
      3686 8103 3681 8140 3695 8143
TIME...MOT...LOC 1759Z 254DEG 31KT 3688 8137

DS
Special weather statement, Apr 8, 2:08 PM EDT, 38 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
208 PM EDT Mon Apr 8 2019

VAZ022-023-033-034-081845-
Botetourt-Franklin-Roanoke-Bedford-
208 PM EDT Mon Apr 8 2019

...A STRONG THUNDERSTORM WILL AFFECT THE CITY OF ROANOKE AND
SURROUNDING AREAS...

Until 245 PM EDT.

At 208 PM EDT, a strong thunderstorm was located over Roanoke
Mountain, moving northeast at 30 mph.

Winds in excess of 40 mph and small hail are possible with this
storm.

Locations impacted include...
Roanoke...
Salem...
Vinton...
Bedford...
and Troutville.

This includes The following Location The National D-Day Memorial.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3709 7990 3723 8008 3750 7981 3733 7952
TIME...MOT...LOC 1808Z 230DEG 27KT 3721 7990

MBS
Special weather statement, Apr 8, 2:23 PM EDT, 23 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
223 PM EDT Mon Apr 8 2019

VAZ010-011-013-014-081900-
Giles-Pulaski-Bland-Montgomery-
223 PM EDT Mon Apr 8 2019

...A STRONG THUNDERSTORM WILL AFFECT PULASKI AND GILES COUNTIES...

Until 300 PM EDT.

At 222 PM EDT, a strong thunderstorm was located near Pulaski, moving
northeast at 20 mph.

Winds in excess of 40 mph and small hail are possible with this
storm.

Locations impacted include...
Radford...
Pulaski...
Pearisburg...
Dublin...
and Pembroke.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3735 8067 3712 8049 3698 8084 3703 8089
      3707 8091 3707 8093 3714 8098
TIME...MOT...LOC 1822Z 237DEG 19KT 3710 8085

MBS
Local storm report, Apr 8, 2:25 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
225 PM EDT MON APR 8 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0139 PM     HAIL             PETERSTOWN              37.40N 80.80W
04/08/2019  E1.00 INCH       MONROE             WV   TRAINED SPOTTER

&&

PC
Special weather statement, Apr 8, 2:33 PM EDT, 13 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
233 PM EDT Mon Apr 8 2019

VAZ018-023-081915-
Botetourt-Craig-
233 PM EDT Mon Apr 8 2019

...STRONG THUNDERSTORMS WILL AFFECT CRAIG AND BOTETOURT COUNTIES...

Until 315 PM EDT.

At 231 PM EDT, strong thunderstorms extended from near New Castle to
Sinking Creek. Movement was east at 35 mph.

Wind gusts up to 50 mph and small hail are possible with these
storms.

Locations impacted include...
New Castle...
Eagle Rock...
Oriskany...
Sinking Creek...
and Fincastle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3772 7968 3769 7967 3766 7968 3763 7964
      3743 7992 3740 8038 3760 8015 3763 8008
      3766 8004 3765 8002 3767 7998 3773 7969
TIME...MOT...LOC 1831Z 255DEG 32KT 3757 8012 3742 8032

MBS

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 8, 1:15 PM EDTSevere Thunderstorm WarningRNKGiles30 min
Apr 8, 1:59 PM EDTSpecial Weather StatementRNKWythe31 min
Apr 8, 2:08 PM EDTSpecial Weather StatementRNKCity of Roanoke37 min
Apr 8, 2:23 PM EDTSpecial Weather StatementRNKGiles, Pulaski, City of Radford37 min
Apr 8, 2:33 PM EDTSpecial Weather StatementRNKBotetourt, Craig42 min
Apr 8, 2:38 PM EDTSevere Thunderstorm WarningRNKAlleghany, Botetourt, Craig52 min
Apr 8, 3:12 PM EDTSpecial Weather StatementRNKAmherst, City of Buena Vista, City of Lexington48 min
Apr 8, 3:14 PM EDTAreal Flood AdvisoryRNKMontgomery2 hr
Apr 8, 3:21 PM EDTSevere Thunderstorm WarningRNKBedford, Botetourt, Floyd, Franklin, Montgomery, Pulaski and 4 more39 min
Apr 8, 3:27 PM EDTSevere Thunderstorm WarningRNKAmherst, Bedford, Botetourt, Rockbridge, City of Buena Vista48 min
Apr 8, 3:29 PM EDTAreal Flood AdvisoryRNKBotetourt, Rockbridge61 min
Apr 8, 3:42 PM EDTSevere Thunderstorm WarningRNKBedford, Botetourt, Floyd, Franklin, Montgomery, Roanoke and 2 more3 min
Apr 8, 3:56 PM EDTAreal Flood AdvisoryRNKBotetourt, Roanoke, City of Roanoke, City of Salem64 min
Apr 8, 3:58 PM EDTSevere Thunderstorm WarningRNKBedford, Botetourt, Franklin, Roanoke, City of Roanoke47 min
Apr 8, 4:06 PM EDTSpecial Weather StatementRNKCity of Roanoke24 min
Apr 8, 4:13 PM EDTSevere Thunderstorm WarningRNKCampbell, Charlotte, Halifax, Pittsylvania, City of Danville77 min
Apr 8, 4:14 PM EDTSevere Thunderstorm WarningRNKAmherst, Bedford, Botetourt, Rockbridge, City of Buena Vista41 min
Apr 8, 4:23 PM EDTSpecial Weather StatementRNKBuckingham37 min
Apr 8, 4:26 PM EDTAreal Flood AdvisoryRNKBedford64 min
Apr 8, 4:29 PM EDTSpecial Weather StatementRNKBedford31 min
Apr 8, 4:33 PM EDTSpecial Weather StatementRNKCarroll, Floyd, Patrick27 min
Apr 8, 4:39 PM EDTAreal Flood AdvisoryRNKAmherst, Bedford, Campbell, City of Lynchburg66 min
Apr 8, 4:41 PM EDTSevere Thunderstorm WarningRNKAmherst, Appomattox, Bedford, Buckingham, Campbell, Franklin and 2 more65 min
Apr 8, 5:14 PM EDTSpecial Weather StatementRNKPatrick61 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.